Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 11, 2020, 3:32 PM CST for Cumberland County, Tennessee. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 3:32 PM CST (21:32 UTC)
- Expired
- Jan 11, 2020, 3:50 PM CST
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 127 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 3:35 PM CST | TSTM WND DMG | 4 Ese Crab Orchard, TN | TREES AND POWER LINES WERE BLOWN DOWN THROUGHOUT THE COUNTY WITH SEVERAL ROADS BLOCKED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 12:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 633 m²/s²
- 0-3 km storm-relative helicity
- 864 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940
WUUS54 KOHX 112132
SVROHX
TNC035-112200-
/O.NEW.KOHX.SV.W.0019.200111T2132Z-200111T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
332 PM CST Sat Jan 11 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Eastern Cumberland County in Middle Tennessee...
* Until 400 PM CST.
* At 331 PM CST, a severe thunderstorm was located near Rockwood,
moving northeast at 80 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fairfield Glade and Crab Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3576 8492 3577 8493 3610 8482 3609 8480
3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 2131Z 226DEG 70KT 3592 8473
HAIL...<.75IN
WIND...60MPH
$$
Whitehead1 follow-up statement
026
WWUS54 KOHX 112150
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
350 PM CST Sat Jan 11 2020
TNC035-112159-
/O.CAN.KOHX.SV.W.0019.000000T0000Z-200111T2200Z/
Cumberland TN-
350 PM CST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUMBERLAND COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3576 8492 3577 8493 3610 8482 3609 8480
3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 2148Z 226DEG 70KT 3618 8440
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 2:28 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 11, 2:28 PM CST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 228 PM CST Sat Jan 11 2020 .DISCUSSION... Back edge of the precipitation shield now extends from CKV southward through Waynesboro. The main line of tstms is now working across the Plateau. The tornado watch remains in effect for our far southeastern counties through 8 pm. Although, it appears that that watch will likely be cancelled once the line clears our area, in a couple of hours from now. Still looking at isol thunder to the west of the main line. Helicity values still remain elevated in that se corner, so we are not out of the woods just yet. It looks as though the convection should end across our Plateau around 8 pm or so. Will definitely utilize the option to include a pre first period giving the ramping down nature of the activity. Otw, clouds to persist overnight. As for the wind advisory, a few of the models still lean toward some subsidence as the rain shuts off. this could mix down some higher winds again late this afternoon. Thus, the plan will be to allow the wind advisory to continue through 00Z as planned. Moving on, the upcoming replacement airmass will be colder than it has been. However, we are still looking at above normal temperatures. Southerly upper level component will remain active and thus, shower activity will lift back to the north by Monday night. Additionally, we will have enough instability for tstm inclusion. The active weather will stick around through Wednesday when a stronger cold front approaches. The good news is that qpf amounts dont look to be too worrisome. Maybe a half inch or so from Mon nt through Wed. High temps by late in the week will fall to near normal levels. This will be short lived however as a frontal boundary takes aim on the mid state by saturday with the sfc energy being focused well to our north. && .AVIATION... 18Z TAF DISCUSSION. Broken line of convection continues to move across the mid state. Currently it is located between CSV and BNA. Looks as though the line of strong to potentially severe storms will move through the CSV area around 20Z. Otw, wind speeds behind the line have dropped off markedly. Will therefore lower those speeds for the BNA MQY and CKV tafs. Moving on, low cloudiness to hang on through the period. A brief period of vcsh will be included generally just prior to 00z before precip ends. && .PRELIMINARY POINT TEMPS/POPS... Nashville 42 55 42 61 51 / 30 0 0 20 60 Clarksville 39 52 38 58 48 / 20 0 0 10 50 Crossville 41 58 43 64 53 / 80 0 0 20 70 Columbia 40 57 41 63 52 / 20 0 0 20 70 Lawrenceburg 41 58 42 65 54 / 30 0 0 20 70 Waverly 37 53 39 60 50 / 20 0 0 20 60 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jan 11, 2:36 PM CST, 56 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 236 PM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-122045- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 236 PM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Thunderstorms could still reach severe limits in our far southeastern counties through this afternoon. Straight line damaging winds and perhaps a tornado or two will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may still be needed across the southern Cumberland Plateau area through this afternoon. 21
In the hours before
Special weather statement, Jan 11, 1:11 PM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
111 PM CST Sat Jan 11 2020
TNZ030>032-064-111945-
Putnam TN-De Kalb TN-Jackson TN-Smith TN-
111 PM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHEASTERN
DE KALB...SOUTHERN JACKSON AND WESTERN PUTNAM COUNTIES UNTIL 145 PM
CST...
At 111 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Smithville, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cookeville, Smithville, Baxter, Gordonsville, Center Hill Lake,
Burgess Falls State Park, Edgar Evans State Park and Cummins Falls
State Park.
A Tornado Watch remains in effect until 300 PM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 800 PM CST
for Middle Tennessee.
LAT...LON 3608 8554 3606 8558 3604 8558 3605 8561
3602 8564 3601 8564 3592 8591 3621 8594
3635 8554
TIME...MOT...LOC 1911Z 254DEG 37KT 3607 8587
WhiteheadLocal storm report, Jan 11, 1:24 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 5 SW DICKSON 36.03N 87.44W
01/11/2020 DICKSON TN TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER OHX2000019
21Special weather statement, Jan 11, 2:10 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
210 PM CST Sat Jan 11 2020
TNZ011-032>034-066-112100-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
210 PM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OVERTON...PICKETT...
NORTHWESTERN CUMBERLAND...SOUTHEASTERN PUTNAM AND FENTRESS COUNTIES
UNTIL 300 PM CST...
At 210 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to near Monterey. Movement was
northeast at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jamestown, Byrdstown, Monterey, Allardt, Grimsley, Clarkrange,
Crawford, Pall Mall and Pickett State Park.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
3634 8474 3633 8477 3630 8480 3629 8487
3628 8488 3624 8488 3621 8491 3615 8491
3613 8487 3610 8484 3609 8482 3601 8531
3656 8519 3662 8507 3660 8479 3640 8466
TIME...MOT...LOC 2010Z 224DEG 52KT 3654 8509 3612 8519
WhiteheadLocal storm report, Jan 11, 2:24 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM TSTM WND DMG CEDAR HILL 36.55N 87.00W
01/11/2020 ROBERTSON TN 911 CALL CENTER
TREES DOWN IN THE CEDAR HILL AREA
&&
EVENT NUMBER OHX2000020
SCHAPERLocal storm report, Jan 11, 2:30 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
01/11/2020 ROBERTSON TN 911 CALL CENTER
TREES DOWN ACROSS THE CITY. ONE TREE FELL ON A HOME BUT
THE HOME DID NOT SUSTAIN DAMAGE.
&&
EVENT NUMBER OHX2000021
SCHAPERSpecial weather statement, Jan 11, 3:16 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
316 PM CST Sat Jan 11 2020
TNZ066-112145-
Cumberland TN-
316 PM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUMBERLAND COUNTY UNTIL
345 PM CST...
At 316 PM CST, Doppler radar was tracking a strong thunderstorm near
Fairfield Glade, or 9 miles east of Crossville, moving east at 40
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard and Cumberland Mountain
State Park.
This includes Interstate 40 between mile markers 323 and 339.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3576 8492 3577 8493 3575 8503 3577 8504
3614 8494 3614 8487 3608 8483 3609 8483
3609 8480 3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 2116Z 261DEG 36KT 3592 8487
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 51 min |
| Jan 11, 7:09 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry, Wayne | 36 min |
| Jan 11, 7:29 AM CST | Tornado Warning | OHX | Humphreys | 15 min |
| Jan 11, 7:37 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Jan 11, 7:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 50 min |
| Jan 11, 7:42 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Lewis, Perry and 2 more | 48 min |
| Jan 11, 8:06 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 39 min |
| Jan 11, 8:25 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 22 min |
| Jan 11, 8:42 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Jan 11, 8:53 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Williamson | 37 min |
| Jan 11, 9:07 AM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jan 11, 9:11 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury, Williamson | 34 min |
| Jan 11, 9:22 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 38 min |
| Jan 11, 9:29 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| Jan 11, 9:43 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Rutherford, Williamson | 32 min |
| Jan 11, 9:55 AM CST | Special Weather Statement | OHX | Macon | 35 min |
| Jan 11, 10:08 AM CST | Special Weather Statement | OHX | Trousdale | 37 min |
| Jan 11, 10:15 AM CST | Special Weather Statement | OHX | Wilson | 30 min |
| Jan 11, 10:20 AM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 25 min |
| Jan 11, 10:38 AM CST | Special Weather Statement | OHX | Jackson, Smith | 37 min |
| Jan 11, 10:43 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 32 min |
| Jan 11, 10:47 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 28 min |
| Jan 11, 11:11 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 34 min |
| Jan 11, 11:35 AM CST | Special Weather Statement | OHX | Pickett | 25 min |
| Jan 11, 12:02 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 5 hr |
| Jan 11, 1:05 PM CST | Special Weather Statement | OHX | DeKalb | 25 min |
| Jan 11, 1:11 PM CST | Special Weather Statement | OHX | DeKalb | 34 min |
| Jan 11, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 28 min |
| Jan 11, 2:10 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 50 min |
| Jan 11, 3:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Jan 11, 4:09 PM CST | River Flood Advisory | OHX | Lawrence | 9 hr |
| Jan 11, 4:21 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Jan 11, 4:32 PM CST | River Flood Advisory | OHX | Giles | 35 hr |
| Jan 11, 4:37 PM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Jan 11, 4:40 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Jan 11, 4:43 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 27 hr |
| Jan 11, 5:19 PM CST | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 41 min |
| Jan 11, 5:36 PM CST | Special Weather Statement | OHX | Williamson, Wilson | 39 min |
| Jan 11, 5:43 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.